Florida, 2025

Flash Flood in Florida, June 30, 2025

June 30, 2025 · NWS JAX · 1 event in 1 county or zone

Southwest flow over a moist and diurnally unstable airmass with slow storm motion produced flash flooding where boundaries merged along sea breezes and outflows in the afternoon across the Jacksonville downtown area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest flow over a moist and diurnally unstable airmass with slow storm motion produced flash flooding where boundaries merged along sea breezes and outflows in the afternoon across the Jacksonville downtown area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 1:47 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 30, 1:47 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
247 PM EDT Mon Jun 30 2025

...STORMY WEATHER PATTERN TAKES HOLD THIS WEEK...
...LOCALIZED FLOODING POSSIBLE, ESPECIALLY LATER THIS WEEK...
...LOW CHANCES FOR TROPICAL DEVELOPMENT NEAR OUR AREA DURING THE
UPCOMING WEEKEND...

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

.SYNOPSIS...
Issued at 248 PM EDT Mon Jun 30 2025

Afternoon surface analysis depicts Atlantic high pressure (1024
millibars) centered to the south of Bermuda, with this feature
extending its axis westward across the FL Peninsula. Meanwhile, a
trough was beginning to sharpen over the Deep South and the
northeastern Gulf. Otherwise, a cold front extending from the
southern Plains states northeastward across the Great Lakes region
was progressing southeastward. Aloft...a Tropical Upper
Tropospheric Trough (TUTT) was spinning over the northwestern
Bahamas, while ridging positioned over eastern Texas and Louisiana
was expanding northeastward across the lower Mississippi and
Tennessee Valleys. To the north, a potent shortwave trough was
digging southeastward across the Upper Midwest. Latest GOES-East
derived Total Precipitable Water imagery indicates that deep
tropical moisture remains entrenched over our region, with PWATS
generally in the 1.8 - 2 inch range. This deep tropical moisture
has allowed for convection to blossom across our area this
afternoon, with weak steering flow resulting in slow moving
showers and thunderstorms across much of northeast FL as well as
inland portions of southeast GA. Outside of convection,
temperatures at 18Z were topping out in the upper 80s and lower
90s, with dewpoints generally in the low to mid 70s.

&&

.NEAR TERM...
(through Tonight)
Issued at 248 PM EDT Mon Jun 30 2025

Convective coverage will tend to peak through late afternoon along
the I-95 and I-10 corridors, with outflow boundaries then pulling
activity northward across mainly inland southeast GA through the
early evening hours. Relatively cool temperatures aloft, supplied
by the aforementioned TUTT feature to our southeast, may allow
for a few storms to pulse and become strong across inland
southeast GA late this afternoon. Stronger storms through early
this evening will be capable of producing downburst winds of 40-50
mph, along with frequent lightning strikes. Weak steering flow will
result in slow moving convection that may result in localized
flooding, especially at urban and normally flood prone locations
in southeast GA later this afternoon and early this evening.

Surface troughing persisting over the northeast Gulf tonight will
likely result in another episode of widespread convection that
will potentially expand towards the FL Big Bend and Nature Coasts
during the overnight and predawn hours. Isolated to widely
scattered showers and a few embedded thunderstorms will be
possible during the predawn and early morning hours on Tuesday for
locations along and west of I-75. Otherwise, widespread early
evening convection over inland portions of southeast GA will
dissipate before midnight, with leftover debris clouds gradually
thinning out for locations along and north of I-10, with some low
stratus possible at areas that receive heavier rainfall later
today. Lows tonight will generally fall to the low and mid 70s.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 248 PM EDT Mon Jun 30 2025

Surface high will move away to the east southeast this period. A
frontal boundary will move into the southeastern US through
Wednesday, and into SE GA Wednesday night. The low level flow will
be from the south southwest this period. With this flow the Gulf sea
breeze will prevail, and the  interaction with east coast sea breeze
will occur near the I-95 corridor each afternoon. Numerous to
widespread diurnal showers and thunderstorms can be expected each
afternoon, with this activity diminishing at night. The greatest
chance for stronger storms, with above average chance for heavy
rainfall will be over eastern counties due to the sea breeze
interactions.

Daytime temperatures will be near to a little below average this
period, due to expected coverage of clouds and precipitation. The
cloud cover will help keep temperatures at or a little above average
at night.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 248 PM EDT Mon Jun 30 2025

The frontal boundary will stall over the region Thursday into
Friday. Precipitation chances will increase from northwest to
southeast, with drier air advecting in northwest of the front.
Temperatures will also have a gradient from northwest to southeast
due to the frontal position, with highest daytime readings over
SE GA. Lows will be near seasonal levels across area.

Models have been consistent over the last few runs in trying to
develop an area of low pressure on this stalled front over the
weekend. However, the models differ in where the low may develop.
GFS has the low in the Gulf, while ECMWF keeps it closer to the east
coast of FL.

It is too early to determine whether this low will develop tropical
characteristics, or what local impacts may be. At minimum expect the
daily diurnal thunderstorm chances to continue, with convergence
associated with lingering frontal zone increasing coverage.

Near seasonal temperatures are expected over the weekend and into
Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 208 PM EDT Mon Jun 30 2025

Showers and thunderstorms will continue to develop near the
northeast FL terminals through the late afternoon hours today.
Activity will likely spread towards the SSI terminal after 20Z.
VFR conditions may ultimately prevail at GNV as convection begins
to shift away from the terminal late this afternoon, but a PROB30
group for briefly gusty winds and IFR conditions during heavier
downpours was maintained through around 20Z. TEMPO groups were
used at the rest of the terminals through around sunset, as
activity should then migrate towards inland southeast Georgia by
early this evening. VFR conditions should prevail at the regional
terminals by 02Z Tuesday, with showers and thunderstorms then
redeveloping overnight across Apalachee Bay and the northeast Gulf
that will move onshore along the FL Big Bend and Nature coasts
overnight. A few showers could push as far inland as GNV towards
sunrise, but confidence was only high enough to include vicinity
coverage at this time. Low MVFR ceilings will likely develop
towards sunrise on Tuesday at the regional terminals, with
ceilings lifting towards noon as the next round of showers and
thunderstorms begins to develop. Outside of developing
thunderstorm activity, southeasterly surface winds around 10
knots will prevail this afternoon at the SSI and SGJ coastal
terminals, with southerly winds of 5-10 knots expected elsewhere.
Surface winds will then shift to southwesterly at 5-10 knots
towards sunset as convection generally shifts west and northwest
of the terminals, with speeds diminishing after midnight.
Southerly surface winds of 5-10 knots will develop shortly after
sunrise on Tuesday.

&&

.MARINE...
Issued at 248 PM EDT Mon Jun 30 2025

Atlantic high pressure will continue to extend its axis westward
across the Florida peninsula through midweek as a weak surface
trough settles over the southeastern states. This weather pattern
will create prevailing south to southwesterly winds, with evening
wind surges bringing speeds up to Caution levels of 15 to 20 knots
over the offshore waters. Showers and thunderstorms developing
over land will progress eastward across our local waters during
the late afternoon and evening hours today and Tuesday, with a few
strong storms possible. Stronger storms will be capable of
producing briefly gusty winds, frequent lightning strikes, and
torrential downpours. A frontal boundary will then sink over the
southeastern states late this week, stalling near our local waters
by the weekend. Waves of showers and thunderstorms will be
possible later this week through the holiday weekend. Seas of 2 to
4 feet will prevail this week throughout our local waters. Please
stay tuned to the latest National Hurricane Center outlooks for
any potential tropical low pressure development along this
stalling frontal boundary late this week and during the upcoming
weekend.

Rip Currents: Breezy onshore winds this afternoon will combine
with a persistent easterly ocean swell to create a lower end
moderate risk at area beaches today. The sea breeze will be
delayed by prevailing offshore winds through early Tuesday
afternoon, likely keeping the risk low at the southeast Georgia
beaches.

&&

.FIRE WEATHER...
Issued at 1105 AM EDT Mon Jun 30 2025

Southwesterly surface and transport winds will gradually increase
this afternoon, with breezy onshore surface winds developing in
the wake of the inland moving sea breeze at coastal locations this
afternoon. Fair to good daytime dispersion values are forecast
area-wide today. Southwesterly transport winds will become breezy
by the mid to late morning hours on Tuesday, and these winds will
combine with elevated mixing heights to create good daytime
dispersion values by the early afternoon hours, with high values
possible at inland locations. Breezy southwesterly transport
winds will continue on Wednesday, creating fair to good daytime
dispersion values. Coverage of showers and thunderstorms will
increase as the week progresses, with locally heavy rainfall
totals possible later this week and during the upcoming weekend,
especially for locations along and west of the I-75 corridor in
the Suwannee Valley and north central FL.

&&

.HYDROLOGY...
Issued at 248 PM EDT Mon Jun 30 2025

Widespread rainfall totals of 2-4 inches are forecast across
northeast and north central FL during the next week, with 1-3 inch
totals expected in southeast GA. Locally higher amounts will be
possible, especially along the Interstate 75 corridor. While much
of this rainfall will be beneficial, the risk for downpours
repeatedly moving, or "training" over the same locations, will
increase late this week and especially during the weekend and
early next week. These training downpours will increase the risk
for localized flooding, especially at urban and normally flood
prone, low-lying areas. The Weather Prediction Center has assigned
a "Slight" Risk (level 2 of 4) for Excessive Rainfall on Thursday
and Independence Day for locations west of I-75 in southern
portions of the Suwannee Valley and north central FL, while
"Marginal" Risks (level 1 of 4) remain in place elsewhere.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  87  71  87 /  40  80  30  80
SSI  74  88  75  87 /  30  60  30  80
JAX  72  91  73  90 /  30  60  20  90
SGJ  72  90  73  88 /  20  60  30  80
GNV  69  87  70  87 /  30  70  30  80
OCF  70  88  73  87 /  40  70  30  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 30, 2:38 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Mon Jun 30 2025

FLZ024-124-GAZ152-165-166-264-302015-
Inland Nassau FL-Coastal Nassau FL-Northeastern Charlton GA-
Inland Camden GA-Brantley GA-Coastal Camden GA-
338 PM EDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NASSAU...WESTERN
CAMDEN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES
THROUGH 415 PM EDT...

At 338 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodbine to 6 miles east of Hilliard.
Movement was northwest at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Kingsland, Hilliard, Woodbine, Kings Ferry, Tarboro, and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3056 8166 3062 8201 3113 8191 3099 8168
      3057 8165
TIME...MOT...LOC 1938Z 132DEG 9KT 3098 8177 3068 8181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HESS

The radar

The Jacksonville radar (KJAX), 22 km away, was scanning. The volume nearest the first event began at 19:52 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Duval

When
June 30, 2:50 PM EST to 3:30 PM EST
Where
Duval County, 1.21 mi NNE of Cedar Hills to 1.82 mi NNE of Simpson Yard
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
30.286, -81.722

At 3:50 pm, a spotter reported streets and lawns flooded near Lem | Turner Rd. At 4 pm, the public reported streets were flooded in the downtown | Jacksonville area, at least ankle deep in | some spots. At 4:15 pm, the public reported two cars stalled in a flooded road. At 4:30 pm, social media reported showed widespread street | flooding in San Marco near Riviera Street, Landon Ave, Larue Ave, | LaSalle Street, and Belmonte Ave. Portions of Larue Ave and LaSalle St were closed due to flooding. Water covered lawns and nearly entered homes in | some locations.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270230.